MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G31520
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 08/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) # k083330.1 x echo-19 of lot # c1580980 was returned to cirl for evaluation open in its original packaging.With the information provided, a physical examination and document based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation.The needle was found to be broken approximately 5.8 cm from tip of sheath.The needle was found to be kinked distally.The kink at distal end most likely a cascading effect of the needle break.Prior to distribution, all echo-19 devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-19 of lot number c1580980 did not reveal any discrepancies that could have contributed to this complaint issue.The notes section of the instructions for use, which accompanies this device instructs the user to; "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.A definitive root cause for the customer complaint could not be determined as circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to advancement into a hard lesion.As per additional information received needle penetration of the targeted site was difficult.Complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The needle broke during the procedure.
 
Additional Manufacturer Narrative
Pma/510(k) # k083330 1 x echo-19 of lot # c1580980 was returned to cirl for evaluation open in its original packaging.With the information provided, a physical examination and document based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation.The needle was found to be broken approximately 5.8 cm from tip of sheath.The needle was found to be kinked distally.The kink at distal end most likely a cascading effect of the needle break.Prior to distribution, all echo-19 devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-19 of lot number c1580980 did not reveal any discrepancies that could have contributed to this complaint issue.The notes section of the instructions for use, which accompanies this device instructs the user to; "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.A definitive root cause for the customer complaint could not be determined as circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to advancement into a hard lesion.As per additional information received needle penetration of the targeted site was difficult.Complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The needle broke during the procedure.A correction report is being submitted to classify this report under serious injury.Adopting a cautious approach, serious injury reporting required as the needle broke inside the patient's body and there is potentially a requirement for surgical intervention.The risk of this complaint was assessed based on a severity of +3 (harm requiring medical intervention).It should be noted that these details do not impact the evaluation conclusions previously submitted in relation to this event.

Brand Name
ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8984217
Report Number3001845648-2019-00462
Device Sequence Number2664793
Product Code FCG
UDI-Device Identifier00827002315204
UDI-Public(01)00827002315204(17)220130(10)C1580980
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K083330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2022
Device Model NumberG31520
Device Catalogue NumberECHO-19
Device Lot NumberC1580980
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/13/2019
Event Location Hospital
Initial Date Received by Manufacturer 08/13/2019
Supplement Date Received by Manufacturer08/13/2019
Initial Report FDA Received Date09/10/2019
Supplement Report FDA Received Date11/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR